MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D131802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a right sided idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.During the procedure, probably during mapping phase, cardiac tamponade was confirmed.Pericardiocentesis was performed to remove an unspecified amount of blood from the pericardium.The patient was reported to be in stable condition.There¿s no information regarding extended hospitalization.Physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.It is noted that the event could possibly be due to patient moving on the table during the procedure.Transseptal puncture was not performed.The generator was used in power control mode.No ablation was applied prior to the adverse event.Beforehand, ablation took place with 30 watts, impedance below 200 ohms, and temperature within normal range.The catheter irrigation was set at 8ml/min up to 30 watts and 15ml/min above 30 watts.The generator showed impedance above max close to the pulmonary artery.The parameters used for stability with visitag module was 3mm, 3 seconds.No additional filters were used with the visitag module.The color option used prospectively was time.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a right sided idiopathic ventricular tachycardia (idvt) ablation procedure with a thermocool® sf nav uni-directional catheter and suffered cardiac tamponade requiring pericardiocentesis.The biosense webster inc.(bwi) product analysis lab (pal) received the device for evaluation on 2/4/2019.Section d10 of this report has been updated.The investigational analysis completed on 2/12/2019.The device was visually inspected and it was found in good conditions.The magnetic sensor was tested on carto and the catheter was properly visualized.No errors were observed.The force sensor was tested and it was working properly.The force values were observed within specifications.Electrical testing was performed on the catheter and it was found within specifications.No electrical malfunction was observed.Additionally, the catheter was tested on the generator and the temperature and impedance values were observed within specifications.Irrigation and deflection testing was performed and it was found within specifications.The catheter was irrigating and deflecting correctly.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use state that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.The physician¿s opinion regarding the cause of the adverse event is that it was procedure-related.It was noted that the event could possibly be due to patient moving on the table during the procedure.Manufacture reference no: (b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8166423
Report Number2029046-2018-02435
Device Sequence Number1997152
Product Code LPB
UDI-Device Identifier10846835009262
UDI-Public10846835009262
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Catalogue NumberD131802
Device Lot Number30028308L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date12/14/2018
Supplement Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;